Jordan obstruction to the integrability of Hamiltonian systems with homogeneous potentials
Annales de l'Institut Fourier, Volume 59 (2009) no. 7, pp. 2839-2890.

In this paper, we consider the natural complex Hamiltonian systems with homogeneous potential V(q), q n , of degree k . The known results of Morales and Ramis give necessary conditions for the complete integrability of such systems. These conditions are expressed in terms of the eigenvalues of the Hessian matrix V (c) calculated at a non-zero point c n , such that V (c)=c. The main aim of this paper is to show that there are other obstructions for the integrability which appear if the matrix V (c) is not diagonalizable. We prove, among other things, that if V (c) contains a Jordan block of size greater than two, then the system is not integrable in the Liouville sense. The main ingredient in the proof of this result consists in translating some ideas of Kronecker about Abelian extensions of number fields into the framework of differential Galois theory.

Dans cet article, nous étudions les systèmes Hamiltoniens de potentiels homogènes V(q), q n de degré k * . Morales et Ramis avaient donné des conditions nécessaires à l’intégrabilité de ces sytèmes en termes des valeurs propres des matrices de Hessienne V (c), calculées aux points c n tels que V (c)=c. Le thème principal de ce travail est de montrer que d’autres obstructions à l’intégrabilité apparaissent quand V (c) n’est pas diagonalisable. Entre autres, nous prouvons que si V (c) possède un bloc de Jordan de taille supérieure à deux, alors le sytème n’est pas intégrable. Pour ce faire, nous avons adapté des idées de Kronecker sur les extensions Abeliennes de corps de nombres, dans le contexte de la théorie de Galois différentielle.

Received:
Accepted:
DOI: 10.5802/aif.2510
Classification: 37J30,  70H07,  37J35,  34M35
Keywords: Hamiltonian systems, integrability, differential Galois theory
@article{AIF_2009__59_7_2839_0,
     author = {Duval, Guillaume and Maciejewski, Andrzej J.},
     title = {Jordan obstruction to the integrability of {Hamiltonian} systems with homogeneous potentials},
     journal = {Annales de l'Institut Fourier},
     pages = {2839--2890},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {59},
     number = {7},
     year = {2009},
     doi = {10.5802/aif.2510},
     zbl = {1196.37096},
     mrnumber = {2649341},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2510/}
}
TY  - JOUR
TI  - Jordan obstruction to the integrability of Hamiltonian systems with homogeneous potentials
JO  - Annales de l'Institut Fourier
PY  - 2009
DA  - 2009///
SP  - 2839
EP  - 2890
VL  - 59
IS  - 7
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2510/
UR  - https://zbmath.org/?q=an%3A1196.37096
UR  - https://www.ams.org/mathscinet-getitem?mr=2649341
UR  - https://doi.org/10.5802/aif.2510
DO  - 10.5802/aif.2510
LA  - en
ID  - AIF_2009__59_7_2839_0
ER  - 
%0 Journal Article
%T Jordan obstruction to the integrability of Hamiltonian systems with homogeneous potentials
%J Annales de l'Institut Fourier
%D 2009
%P 2839-2890
%V 59
%N 7
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2510
%R 10.5802/aif.2510
%G en
%F AIF_2009__59_7_2839_0
Duval, Guillaume; Maciejewski, Andrzej J. Jordan obstruction to the integrability of Hamiltonian systems with homogeneous potentials. Annales de l'Institut Fourier, Volume 59 (2009) no. 7, pp. 2839-2890. doi : 10.5802/aif.2510. https://aif.centre-mersenne.org/articles/10.5802/aif.2510/

[1] Arnold, V. I. Mathematical methods of classical mechanics, Graduate Texts in Mathematics, Tome 60, Springer-Verlag, New York, second edition, 1989 (Translated from the Russian by K. Vogtmann and A. Weinstein) | MR: 997295 | Zbl: 0386.70001

[2] Baider, A.; Churchill, R. C.; Rod, D. L.; Singer, M. F. On the Infinitesimal Geometry of Integrable Systems, Fields Inst. Commun., Tome 7, Mechanics Day (Waterloo, ON, 1992), 1996 (Providence, RI: Amer. Math. Soc., pp. 5–56) | MR: 1365771 | Zbl: 1005.37510

[3] Churchill, R. C Two generator subgroups of SL(2,C) and the hypergeometric, Riemann, and Lamé equations, J. Symbolic Comput., Tome 28 (1999) no. 4-5, pp. 521-545 | Article | MR: 1731936 | Zbl: 0958.34074

[4] Iwasaki, K.; Kimura, H.; Shimomura, S.; Yoshida, M. From Gauss to Painlevé, Aspects of Mathematics, E16, Braunschweig: Friedr. Vieweg & Sohn, 1991 | MR: 1118604 | Zbl: 0743.34014

[5] Kimura, T. On Riemann’s Equations Which Are Solvable by Quadratures, Funkcial. Ekvac., Tome 12 (1969/1970), pp. 269-281 | MR: 277789 | Zbl: 0198.11601

[6] Kolchin, E. R. Algebraic groups and algebraic dependence, Amer. J. Math., Tome 90 (1968), pp. 1151-1164 | Article | MR: 240106 | Zbl: 0169.36701

[7] Kovacic, J. J. An algorithm for solving second order linear homogeneous differential equations, J. Symbolic Comput., Tome 2 (1986) no. 1, pp. 3-43 | Article | MR: 839134 | Zbl: 0603.68035

[8] Kozlov, V. V. Symmetries, Topology and Resonances in Hamiltonian Mechanics, Springer-Verlag, Berlin, 1996 | MR: 1411677 | Zbl: 0843.58068

[9] Morales Ruiz, J. J. Differential Galois Theory and Non-Integrability of Hamiltonian Systems, Progress in Mathematics, Tome 179, Birkhäuser Verlag, Basel, 1999 | MR: 1713573 | Zbl: 0934.12003

[10] Morales Ruiz, J. J.; Ramis, J. P. A note on the non-integrability of some Hamiltonian systems with a homogeneous potential, Methods Appl. Anal., Tome 8 (2001) no. 1, pp. 113-120 | MR: 1867496 | Zbl: 1140.37353

[11] Morales Ruiz, J. J.; Ramis, J. P. Galoisian obstructions to integrability of Hamiltonian systems. I, Methods Appl. Anal., Tome 8 (2001) no. 1, pp. 33-95 | MR: 1867495 | Zbl: 1140.37352

[12] Poole, E. G. C. Introduction to the theory of linear differential equations, Dover Publications Inc., New York, 1960 | MR: 111886 | Zbl: 0090.30202

[13] Ramis, E.; Deschamps, C.; Odoux, J. Cours de mathématiques spéciales, Algèbre et applications à la géométrie, Tome 2, Masson, Paris, 1979 | MR: 557042 | Zbl: 0471.00001

[14] Singer, M.; Van der Put, M. Galois Theory of Linear Differential Equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Tome 328, Springer-Verlag, 2003 | MR: 1960772 | Zbl: 1036.12008

[15] Yoshida, H. A criterion for the nonexistence of an additional integral in Hamiltonian systems with a homogeneous potential, Phys. D, Tome 29 (1987) no. 1-2, pp. 128-142 | Article | MR: 923886 | Zbl: 0659.70012

Cited by Sources: